Alert archive / Virginia / Flash Flood Warnings in 2017

Flash Flood Warning 7, NWS Wakefield, VA

August 15, 2017Accomack County, Virginia

NWS Wakefield, VA issued this flash flood warning at Aug 15, 2017, 2:59 PM EDT for Accomack County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2017, 2:59 PM EDT (18:59 UTC)
Expired
Aug 15, 2017, 6:00 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

County Accomack County, VA

The radar

The Dover AFB radar (KDOX), 122 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2017-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2017-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

523 
WGUS51 KAKQ 151859
FFWAKQ
VAC001-152200-
/O.NEW.KAKQ.FF.W.0007.170815T1859Z-170815T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
259 PM EDT TUE AUG 15 2017

The National Weather Service in Wakefield has issued a

* Flash Flood Warning for...
  Central Accomack County in southeastern Virginia...

* Until 600 PM EDT

* At 258 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen since 2 pm EDT. Additional very heavy rainfall is 
  expected over the same area for the next several hours which may 
  cause an additional 2 to 3 inches of rainfall. Flash flooding is 
  expected to begin shortly.

* Some locations that will experience flooding include...
  Onancock, Parksley, Onley, Accomac, Melfa, Bloxom, Keller,
  Harborton, Mappsville, Nelsonia, Modest Town, Pungoteague, Clam,
  Guilford and Tasley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3785 7550 3762 7574 3761 7592 3767 7587
      3766 7581 3768 7587 3770 7585 3770 7586
      3772 7578 3773 7583 3775 7577 3780 7581
      3780 7576 3777 7575 3779 7570 3782 7575
      3782 7571 3784 7571 3782 7569 3784 7568

$$

MRD
2 follow-up statements
646 
WGUS71 KAKQ 152020
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
420 PM EDT TUE AUG 15 2017

VAC001-152200-
/O.CON.KAKQ.FF.W.0007.000000T0000Z-170815T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Accomack VA-
420 PM EDT TUE AUG 15 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR
CENTRAL ACCOMACK COUNTY...

At 419 PM EDT, Doppler radar indicated that heavy rain has fallen 
across the warned area. Three to five inches of rain have fallen. 
Flash flooding is already occurring.

Some locations that will experience flooding include...
Onancock, Parksley, Onley, Accomac, Melfa, Bloxom, Keller, Harborton,
Mappsville, Nelsonia, Modest Town, Pungoteague, Clam, Guilford and
Tasley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3785 7550 3762 7574 3761 7592 3767 7587
      3766 7581 3768 7587 3770 7585 3770 7586
      3772 7578 3773 7583 3775 7577 3780 7581
      3780 7576 3777 7575 3779 7570 3782 7575
      3782 7571 3784 7571 3782 7569 3784 7568

$$

ZIMMERMAN
137 
WGUS71 KAKQ 152150
FFSAKQ

Flash Flood Statement
National Weather Service Wakefield VA
550 PM EDT TUE AUG 15 2017

VAC001-152200-
/O.EXP.KAKQ.FF.W.0007.000000T0000Z-170815T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Accomack VA-
550 PM EDT TUE AUG 15 2017

...THE FLASH FLOOD WARNING FOR CENTRAL ACCOMACK COUNTY WILL EXPIRE AT
600 PM EDT...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 3785 7550 3762 7574 3761 7592 3767 7587
      3766 7581 3768 7587 3770 7585 3770 7586
      3772 7578 3773 7583 3775 7577 3780 7581
      3780 7576 3777 7575 3779 7570 3782 7575
      3782 7571 3784 7571 3782 7569 3784 7568

$$

ZIMMERMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 1:55 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 15, 1:55 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
155 PM EDT Tue Aug 15 2017

.SYNOPSIS...
A stationary frontal boundary will remain over southeast Virginia
today and drop back south into North Carolina on Wednesday. The
next cold front affects the area Friday into the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Latest sfc analysis shows a frontal bndry having pushed a
little N/NW over the past few hrs, now stretched across
SE/eastern VA. With NE NC and SE VA zones now in the warm
sector, skies have partially cleared out there. It remains
mainly overcast farther NW, with fairly widespread showers
affecting areas NW of Richmond. Hurricane Gert remains spinning well
off the Carolina coast. Aloft, WSW flow prevails with an
elongated shortwave stretching all the back through western TN.

For the rest of today, have adjusted PoPs down across the S/SE
through 18Z with mainly partly sunny skies and very warm/humid
conditions (dew pts 75 to 80 F). Will keep chc to likely PoPs
going across the N. With the approaching upper level trough and
RRQ forcing from upper level jet streak located well to our N,
anticipate PoPs increasing to likely with tstms, especially from
about 19Z-22Z. Differential heating bndry will only help this
develop as well, and could lead to some stronger tstms
(primarily a wind threat) across the SE where ML Capes values
will rise to 1500 J/Kg and be co-located with ~ 30 kt of
effective shear. Moderate to locally heavy rain can be expected
in any storm and will continue mention of this and localized
flooding in the HWO. High temps today in the upper 80s to near
90 F SE to the low 80s N/NW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
For tonight/Wed, chances of rain gradually diminish, though
will maintain chc PoPs far S (mainly from the VA/NC border S)
on Wed as the frontal boundary lingers not too far S and weak
high pressure builds in from the N. Partly sunny Wed w/ highs
upper 80s/around 90F inland...80-85F near the coast. Just a
20-30% chance for aftn tstms Thu/highest west of I-95 across the
Piedmont for any storms developing along the mtns that would
drift east late in the aftn. Otherwise partly- mostly sunny
with highs upper 80s/around 90F.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Sfc high pressure will slide farther off the New England coast
Thu night. A cold front will approach fm the west late Fri, then
slowly drops acrs the area Fri night thru Sun. High pressure
will build into and over the region Sun night and Mon. Will have
15-30% Pops over the nrn and wrn counties for Thu night, then
20-40% Pops for Fri thru Sun. Highs will be in the upper 80s to
lower 90s Fri, and mainly in the mid to upper 80s Sat, Sun and
Mon. Lows will be in the lower to mid 70s Thu night, in the
upper 60s to mid 70s Fri night, and in the mid 60s to lower 70s
Sat night and Sun night.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Deep tropical moisture in place ahead of the approaching cold
front. Combo of the moisture and daytime heating is sparking
numerous shwrs/tstms with IFR/MVFR cigs and IFR vsbys in heavy
downpours. This scenario to continue through 00Z. First at
RIC/SBY where tempos have been used. Convection progged a few
hours later across sern TAF sites but can expect pop up
convection just about at any time.

Front crosses region ending the convection tonight. In its
wake, abundant moisture will probably end up with a stratus
deck rather than IFR VSBYS some of the high res data indicates.
Thus, have trended the forecasts with more ST than FG. Winds
shift to the N-NE with a slow decrease in cloudiness by the end
of the forecast period.

Outlook: Conditions are expected to improve later Thursday as
high pressure builds back into the region. A cold front approaches
the region Friday bringing another chance for showers / thunderstorms
into the weekend.

&&

.MARINE...
Latest obs/buoy reports reflect S-SW flow across most of the waters
this morning, with light/variable winds across southern-most zones
as quasi-stationary boundary lingers from just north of Currituck
light/Currituck Sound...extending back inland. Model timing has
trended a bit faster, and as such SCA for hazardous seas has been
pushed up to begin this morning/midday, mainly due to increasing
long period (SE) swells from what is now hurricane Gert.

At this time, expect seas to build to 4-6 ft this aftn, with NWPS
indicating the potential for seas to 7 ft north of Parramore Island
tonight and early Wed. Otherwise, as Gert lifts N-NE well offshore
of the Carolina/SE coast, the previously referenced quasi-stationary
boundary will lift north across the area this morning through late
aftn, before Gert eventually moves well out into the Atlc later late
tonight into Wed night, with sfc high pressure building fm the ern
Great Lakes twd New England. The high will slide off the coast late
Thu/Thu night. A cold front will approach fm the west late Fri. Wind
speeds will generally be around 10 kt or less thru Thu.

Given sharp increase in long period swell (10-12 seconds by
afternoon), will go ahead with high rip risk over southern beaches
today...continuing Moderate Rip across the north.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory for hazardous seas until 7 AM EDT
     Wednesday for ANZ654-656-658.
     Small Craft Advisory for hazardous seas until 2 PM EDT
     Wednesday for ANZ650-652.

&&

SYNOPSIS...LKB
NEAR TERM...LKB/MAS
SHORT TERM...LKB/MAS
LONG TERM...TMG
AVIATION...MPR
MARINE...MAM
Hazardous weather outlook, Aug 15, 1:07 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
107 PM EDT Tue Aug 15 2017

VAZ048-060>062-064>069-509>511-513-515-161715-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa-
Western Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-
107 PM EDT Tue Aug 15 2017

This Hazardous Weather Outlook is for central Virginia, north
central Virginia and south central Virginia.

.DAY ONE...This Afternoon and Tonight.

Widespread showers and scattered thunderstorms are expected through
this afternoon or early evening. Locally heavy rainfall may result
in minor flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ635-MDZ021>024-NCZ012>017-030>032-VAZ075>090-092-093-095>097-512-
514-516>525-161715-
Rappahannock River from Urbanna to Windmill Point-Dorchester-
Wicomico-Somerset-Inland Worcester-Northampton-Hertford-Gates-
Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Eastern Hanover-
Eastern Chesterfield (Including Col. Heights)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
107 PM EDT Tue Aug 15 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Maryland, northeast North Carolina, central Virginia,
east central Virginia, eastern Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Widespread showers and scattered thunderstorms are expected through
this evening. Isolated strong to severe thunderstorms will be
possible with damaging winds being the primary threat. Locally heavy
rainfall will be possible in any storm and may result in minor
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ102-VAZ098-161715-
Eastern Currituck-Virginia Beach-
107 PM EDT Tue Aug 15 2017

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   HIGH RIP CURRENT RISK.

In addition, isolated strong to severe thunderstorms will be
possible through this evening, with damaging winds being the primary
threat. Locally heavy rainfall will be possible in any storm and may
result in minor flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ025-VAZ099-100-161715-
Maryland Beaches-Accomack-Northampton-
107 PM EDT Tue Aug 15 2017

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   MODERATE RIP CURRENT RISK.

In addition, scattered showers and thunderstorms are expected today.
Locally heavy rainfall may result in minor flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LKB

In the hours before

Special weather statement, Aug 15, 12:54 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1254 PM EDT TUE AUG 15 2017

VAZ076>078-085-520-522-151745-
Middlesex-Northumberland-Richmond-Lancaster-Eastern Essex-Eastern
King and Queen-
1254 PM EDT TUE AUG 15 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL KING AND
QUEEN...NORTHWESTERN MIDDLESEX...NORTHUMBERLAND...SOUTHEASTERN
RICHMOND...SOUTHEASTERN ESSEX AND NORTHWESTERN LANCASTER COUNTIES...

At 1253 PM EDT, strong thunderstorms were clustered near Morattico,
or near Robley, moving northeast at 25 mph.

Wind gusts of 30 to 40 mph are possible with this storm.

Rainfall amounts of 1 to 2 inches are possible with this storm.

This storm will be near...
  Morattico around 100 PM EDT.
  Robley and Farnham around 105 PM EDT.
  Lancaster around 115 PM EDT.
  Heathsville and Wicomico Church around 125 PM EDT.
  Fair Port around 135 PM EDT.

Other locations impacted by this storm include Lottsburg, Regina,
Avalon, Nuttsville, Ino, Reedville, Belle Isle State Park,
Edwardsville, Tidewater and Middletons Corner.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3802 7649 3802 7647 3797 7641 3795 7634
      3791 7626 3789 7624 3789 7619 3783 7621
      3769 7674 3773 7685 3803 7651
TIME...MOT...LOC 1653Z 240DEG 23KT 3778 7667

BROWN
Special weather statement, Aug 15, 1:44 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
144 PM EDT TUE AUG 15 2017

VAZ079-080-087-088-151830-
Dinwiddie-Sussex-Greensville-Brunswick-
144 PM EDT TUE AUG 15 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GREENSVILLE...WEST
CENTRAL SUSSEX...SOUTHWESTERN DINWIDDIE AND NORTHERN BRUNSWICK
COUNTIES...

At 144 PM EDT, a strong thunderstorm was located near Alberta, or 7
miles northwest of Lawrenceville, moving east at 20 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
McKenney, Purdy, Alberta, Dewitt, Cochran, Rawlings, Dolphin, Barrows
Store, Fields Crossroads, Warfield, Wharfs Store, Meredithville,
Ordsburg, Danieltown, Callaville, Cherry Hill and Prices Mill.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3695 7801 3699 7794 3698 7792 3699 7789
      3701 7789 3702 7786 3705 7759 3692 7748
      3679 7751 3677 7801 3686 7802
TIME...MOT...LOC 1744Z 257DEG 19KT 3684 7793

BUTNER
Special weather statement, Aug 15, 2:18 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Wakefield VA
218 PM EDT TUE AUG 15 2017

VAZ080-081-087-088-092-151900-
Prince George-Dinwiddie-Southampton-Sussex-Greensville-
218 PM EDT TUE AUG 15 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
GREENSVILLE...SOUTHWESTERN PRINCE GEORGE...CENTRAL SOUTHAMPTON...
SUSSEX AND SOUTHEASTERN DINWIDDIE COUNTIES...

At 217 PM EDT, strong thunderstorms were clustered over Purdy, moving
east at 20 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Purdy, Sussex, Jarratt, Stony Creek, Homeville, Carson, Gray, Booker,
Yale, Fields Crossroads, Lumberton, Wharfs Store, Huske, Littleton,
Hilda, Cowie Corner, Owens, Cherry Hill, Joyner and Mason.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

LAT...LON 3699 7765 3706 7742 3707 7733 3704 7721
      3692 7711 3676 7714 3676 7764
TIME...MOT...LOC 1817Z 263DEG 18KT 3684 7756

BUTNER
Special weather statement, Aug 15, 2:19 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Wakefield VA
219 PM EDT TUE AUG 15 2017

VAZ099-151900-
Accomack-
219 PM EDT TUE AUG 15 2017

...A STRONG THUNDERSTORM WILL AFFECT TANGIER ISLAND...

At 217 PM EDT, a strong thunderstorm was located about 15 miles west
Tangier, or 10 miles east of Fair Port, moving east at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Tangier Island.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

LAT...LON 3774 7586 3774 7587 3775 7587 3775 7590
      3777 7593 3775 7596 3776 7600 3780 7604
      3785 7604 3788 7606 3787 7597 3786 7594
      3786 7591
TIME...MOT...LOC 1817Z 261DEG 25KT 3781 7611

MRD
Special weather statement, Aug 15, 2:36 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
236 PM EDT TUE AUG 15 2017

VAZ099-100-151930-
Accomack-Northampton-
236 PM EDT TUE AUG 15 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ACCOMACK AND NORTHERN
NORTHAMPTON COUNTIES...

At 235 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lawsonia to 8 miles west of
Onancock to 9 miles east of Gwynn. Movement was east at 30 mph.
Additional thunderstorms were over the Virginia Eastern
Shore...moving north at 5 mph.

Wind gusts in excess of 40 mph are possible with these storms. In
addition...rainfall amounts of 1 to 3 inches are possible with these
storms locally causing minor flooding.

Wind gusts in excess of 40 mph are possible with these storms.

Rainfall amounts of 1 to 2 inches are possible with these storms.

Locations impacted include...
Exmore, Onancock, Parksley, Onley, Nassawadox, Willis Wharf, Accomac,
Melfa, Bloxom, Saxis, Wachapreague, Painter, Keller, Horntown,
Harborton, Mappsville, Greenbackville, Franktown, Wallops Island and
Temperanceville.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.

LAT...LON 3784 7533 3784 7542 3778 7548 3749 7560
      3745 7602 3776 7587 3790 7592 3792 7589
      3793 7588 3792 7588 3797 7582 3797 7575
      3799 7575 3796 7574 3799 7572 3796 7566
      3799 7562 3801 7539 3804 7536 3805 7525
TIME...MOT...LOC 1836Z 258DEG 27KT 3790 7587 3770 7588 3750 7610

MRD
Special weather statement, Aug 15, 2:56 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
256 PM EDT TUE AUG 15 2017

VAZ088-089-092-093-151945-
Isle of Wight-Surry-Southampton-Sussex-
256 PM EDT TUE AUG 15 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ISLE OF
WIGHT...NORTHERN SOUTHAMPTON...SUSSEX AND SOUTH CENTRAL SURRY
COUNTIES AND THE CITY OF FRANKLIN...

At 254 PM EDT, strong thunderstorms were clustered near Sussex, or 14
miles northwest of Courtland, moving east at 25 mph.

Wind gusts in excess of 40 mph, very heavy rainfall, and frequent
lightning are possible with this storm.

Locations impacted include...
Franklin, Waverly, Courtland, Wakefield, Sussex, Ivor, Dendron,
Homeville, Hunterdale, Sedley, Capron, Vicksville, Booth Fork,
Booker, Yale, Lumberton, Ellis Fork, Worrell, Hilda and Dory.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3670 7742 3675 7744 3682 7745 3693 7739
      3704 7730 3707 7684 3669 7684
TIME...MOT...LOC 1854Z 265DEG 20KT 3683 7728

BUTNER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 4:10 AM EDTBeach Hazards StatementAKQCity of Virginia Beach16 hr
Aug 15, 11:28 AM EDTSpecial Weather StatementAKQLouisa47 min
Aug 15, 12:13 PM EDTSpecial Weather StatementAKQChesterfield, Hanover, City of Richmond47 min
Aug 15, 12:23 PM EDTSpecial Weather StatementAKQEssex, King and Queen, Richmond, Westmoreland37 min
Aug 15, 12:50 PM EDTSpecial Weather StatementAKQKing William40 min
Aug 15, 12:54 PM EDTSpecial Weather StatementAKQNorthumberland51 min
Aug 15, 12:58 PM EDTSevere Thunderstorm WarningAKQEssex, Lancaster, Middlesex, Northumberland, Richmond47 min
Aug 15, 1:14 PM EDTSpecial Marine WarningAKQ76 min
Aug 15, 1:20 PM EDTAreal Flood AdvisoryAKQEssex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond3 hr
Aug 15, 1:34 PM EDTSevere Thunderstorm WarningAKQLancaster, Middlesex, Northumberland, Richmond41 min
Aug 15, 1:44 PM EDTSpecial Weather StatementAKQBrunswick46 min
Aug 15, 1:45 PM EDTFlash Flood WarningAKQEssex, Lancaster, Middlesex, Northumberland, Richmond3 hr
Aug 15, 2:18 PM EDTSpecial Weather StatementAKQSussex42 min
Aug 15, 2:19 PM EDTSpecial Weather StatementAKQAccomack41 min
Aug 15, 2:25 PM EDTSpecial Marine WarningAKQ80 min
Aug 15, 2:36 PM EDTSpecial Weather StatementAKQAccomack54 min
Aug 15, 2:47 PM EDTAreal Flood AdvisoryAKQGloucester, Mathews, Middlesex3 hr
Aug 15, 2:56 PM EDTSpecial Weather StatementAKQSouthampton, Sussex49 min
Aug 15, 3:34 PM EDTSpecial Weather StatementAKQYork, City of Newport News, City of Poquoson56 min
Aug 15, 3:40 PM EDTAreal Flood AdvisoryAKQYork, City of Hampton, City of Newport News, City of Poquoson3 hr
Aug 15, 4:08 PM EDTAreal Flood AdvisoryAKQAccomack, Northampton3 hr
Aug 15, 4:19 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Richmond41 min
Aug 15, 4:27 PM EDTSpecial Weather StatementAKQCity of Hampton63 min
Aug 15, 5:22 PM EDTAreal Flood AdvisoryAKQCity of Virginia Beach113 min
Aug 15, 5:38 PM EDTSpecial Weather StatementAKQCity of Virginia Beach52 min
Aug 15, 6:04 PM EDTSpecial Weather StatementAKQKing William41 min
Aug 15, 6:12 PM EDTSpecial Weather StatementAKQCity of Virginia Beach48 min
Aug 15, 6:35 PM EDTSpecial Weather StatementAKQDinwiddie, Sussex40 min
Aug 15, 7:02 PM EDTSpecial Weather StatementAKQHenrico, New Kent, City of Richmond43 min
Aug 15, 7:30 PM EDTSpecial Weather StatementAKQSurry45 min
Aug 15, 7:40 PM EDTSpecial Weather StatementAKQCharles City50 min

Nearby

Flash Flood Warnings in Virginia, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.